Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 75, NWS Grand Rapids, MI

October 15, 2012

NWS Grand Rapids, MI issued this small craft advisory at Oct 15, 2012, 4:04 AM EDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2012, 4:04 AM EDT (08:04 UTC)
Expired
Oct 16, 2012, 12:00 AM EDT
In force
20 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

720 
WHUS73 KGRR 150804
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
404 AM EDT MON OCT 15 2012

LMZ844>849-151615-
/O.CAN.KGRR.GL.W.0027.000000T0000Z-121015T0900Z/
/O.NEW.KGRR.SC.Y.0075.121015T0804Z-121016T0400Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
404 AM EDT MON OCT 15 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTHWEST WINDS TO 30 KNOTS TODAY. NORTH 10 TO 15 KNOTS
  TONIGHT VEERING SOUTHEAST LATE AT NIGHT...THEN VEERING SOUTH
  TOWARD DAYBREAK.

* WAVES...5 TO 9 FEET TODAY...SUBSIDING TO 3 TO 5 FEET THIS
  EVENING...THEN 1 TO 2 FEET AFTER MIDNIGHT..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
228 
WHUS73 KGRR 151500
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1100 AM EDT MON OCT 15 2012

LMZ844>849-152300-
/O.CON.KGRR.SC.Y.0075.000000T0000Z-121016T0400Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1100 AM EDT MON OCT 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WINDS...NORTHWEST WINDS TO 30 KNOTS TODAY. NORTH 10 TO 15 
  KNOTS TONIGHT VEERING SOUTHEAST LATE AT NIGHT...THEN VEERING 
  SOUTH TOWARD DAYBREAK. 

* WAVES...5 TO 9 FEET TODAY...SUBSIDING TO 3 TO 5 FEET THIS
  EVENING...THEN 1 TO 2 FEET AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
748 
WHUS73 KGRR 151958
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
358 PM EDT MON OCT 15 2012

LMZ844>849-160400-
/O.CON.KGRR.SC.Y.0075.000000T0000Z-121016T0400Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
358 PM EDT MON OCT 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WINDS...NORTHWEST WINDS 15 TO 25 KNOTS DIMINISHING TO 5 TO 15
  KNOTS THIS EVENING. WINDS BECOMING SOUTH BY TUESDAY MORNING AND
  INCREASING TO 15 TO 25 KNOTS BY TUESDAY AFTERNOON.

* WAVES...3 TO 6 FEET THIS EVENING...SUBSIDING TO 1 TO 3 FEET AFTER
  MIDNIGHT. WAVES BUILDING AGAIN ON TUESDAY TO 3 TO 6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MEADE
628 
WHUS73 KGRR 160237
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1037 PM EDT MON OCT 15 2012

LMZ844>849-160400-
/O.CON.KGRR.SC.Y.0075.000000T0000Z-121016T0400Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1037 PM EDT MON OCT 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WINDS...NORTHWEST WINDS 10 TO 20 KNOTS DIMINISHING TO 5 TO 15
  KNOTS THIS EVENING. WINDS BECOMING SOUTH BY TUESDAY MORNING AND
  INCREASING TO 15 TO 25 KNOTS BY TUESDAY AFTERNOON.

* WAVES...3 TO 5 FEET THIS EVENING...SUBSIDING TO 1 TO 3 FEET
  AFTER MIDNIGHT. WAVES BUILDING AGAIN ON TUESDAY TO 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
233 
WHUS73 KGRR 160413
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1213 AM EDT TUE OCT 16 2012

LMZ844>849-160515-
/O.EXP.KGRR.SC.Y.0075.000000T0000Z-121016T0400Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1213 AM EDT TUE OCT 16 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS AND WAVES WILL CONTINUE TO DIMINISH OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 15, 3:51 AM EDT, 13 minutes earlier.

Area forecast discussion, Oct 15, 3:51 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
351 AM EDT MON OCT 15 2012

.SYNOPSIS...
ISSUED AT 351 AM EDT MON OCT 15 2012

LOW PRESSURE THAT GAVE THE REGION THE WET WEEKEND WILL BE MOVING
TO THE EAST TODAY WITH WEAK HIGH PRESSURE COMING IN TONIGHT. A FEW
LINGERING LIGHT RAIN SHOWERS WILL GRADUALLY MOVE OUT OF THE AREA
TODAY. IT WILL THEN BE DRY AND COOL TONIGHT. A WARM FRONT WILL
BRING MORE CLOUDS TO SOUTHWEST MICHIGAN ON TUESDAY AND TUESDAY
NIGHT. THIS FRONT COULD ALSO BRING A FEW SPOTTY SHOWERS. A COLD
FRONT WILL APPROACH THE REGION LATE IN THE DAY WEDNESDAY WHEN MORE
SHOWERS WILL BE ARRIVING. THE MID WEEK SYSTEM COULD LINGER OVER
THE AREA WITH RAIN CHANCES INTO FRIDAY.

&&

.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 351 AM EDT MON OCT 15 2012

LOW PRESSURE WAS OVER NORTHERN LAKE HURON EARLY THIS MORNING AND
PROGRESSING ENE...WITH THE UPPER TROUGH COMING ACROSS THE CWA. WE
WILL CONTINUE TO SEE THE WRAP AROUND MOISTURE OVER THE CWA THROUGH
MUCH OF THE MORNING. SCATTERED LIGHT RAIN WILL GRADUALLY MOVE OUT
OF THE AREA TOWARD MID DAY WITH PARTLY SUNNY SKIES DEVELOPING
THROUGH THE AFTERNOON AS A WEAK RIDGE OF HIGH PRESSURE PUSHES IN.

THE RIDGE AXIS WILL ALREADY BE PASSING TO OUR EAST THIS
EVENING...WITH WARM ADVECTION KICKING BY DAYBREAK TUESDAY. A WARM
FRONT WILL DRIFT NORTH ACROSS THE GREAT LAKES TUESDAY AND TUESDAY
NIGHT. FORECAST SOUNDINGS SUPPORT A FAIR AMOUNT OF MID CLOUDS
WHICH COULD SQUEEZE OUT A FEW LIGHT SHOWERS. A 50 KT LOW LEVEL DIURNAL
JET MOVES IN TUESDAY NIGHT WHICH MAY HELP PERK UP THE RAIN
COVERAGE. WEAK ELEVATED INSTABILITY MAY ALSO SUPPORT AN ISOLATED
STORM OR TWO.

WE SHOULD SEE A LULL IN ANY SHOWERS WEDNESDAY MORNING AS WE SIT IN
THE WARM SECTOR. BUT TOWARD EVENING A COLD FRONT AND SHORT WAVE
WILL APPROACH. MORE SCATTERED SHOWERS SHOULD RETURN. A COUPLED JET
STRUCTURE IS PROGGED TO BE MOVING EAST OVER IL BY LATE DAY WHICH
SHOULD LEAD TO INCREASING RAIN CHANCES LATE IN THE DAY FOR SW LWR.

THERE IS A WARMER TREND WITH THE 00Z DATA...SO HAVE INCREASED
TEMPS FOR TUESDAY...TUESDAY NIGHT AND WEDNESDAY.

.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 351 AM EDT MON OCT 15 2012

NO BIG CHANGES IN THE EXTENDED AS MODEL CONTINUITY IS GOOD. A CUT
OFF LOW WILL SPIN ACROSS THE CENTRAL GREAT LAKES BRINGING SHOWERS
THROUGH MOST OF THE PERIOD. THE GFS AND EURO HAVE COME INTO BETTER
AGREEMENT WITH THE LOCATION OF THE LOW...INCREASING FORECAST
CONFIDENCE. ONLY TWEAK TO THE FORECAST WAS TO DROP SLIGHT CHANCE
POPS FOR FRIDAY NIGHT AND SATURDAY AS THE TRENDS FAVOR THE FLATTER
FLOW AND QUICKER EJECTION OF THE UPPER LOW AS SHOWN BY THE GFS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1159 PM EDT SUN OCT 14 2012

WRAP AROUND MVFR CIGS AND OCCASIONAL MVFR VSBY IN RAIN SHOWERS
WILL CONTINUE THROUGH THE EARLY MORNING HOURS OF MONDAY AS THE
COLD AIR STREAMS OVER LAKE MICHIGAN. ONCE THE UPPER JET GETS
OVERHEAD DURING THE MID TO LATE MORNING HOURS OF MONDAY ALL OF
THIS WILL COME TO AN END AND SKIES WILL SLOWLY CLEAR FROM WEST TO
EAST. EXPECT SOLID VFR CIGS/VSBY BY 18Z ACROSS THAT TAF SITES.
SKIES SHOULD BECOME CLEAR TOTALLY BY 00Z TUESDAY.

THE STRONG WINDS WILL SUBSIDE SLOWLY DURING THE DAY AS THE SYSTEM
PULLS AWAY FROM MICHIGAN.

&&

.MARINE...
ISSUED AT 351 AM EDT MON OCT 15 2012

WILL ALLOW THE GALE WARNING TO EXPIRE THIS MORNING AND BE REPLACED
BY A SMALL CRAFT ADVISORY THROUGH MIDNIGHT TONIGHT. WINDS EARLY
THIS MORNING HAVE ALREADY SHOWN A DECREASING TREND AND THE GALE
THREAT IS WINDING DOWN. WINDS AND WAVES WILL GRADUALLY SIMMER DOWN
THROUGH THIS EVENING.

ANOTHER BOUT OF HIGHER WINDS AND WAVES LOOK LIKELY BY MID DAY
TUESDAY. SOUTHERLY FLOW WILL INCREASE WITH A TIGHTENING PRESSURE
GRADIENT. SCA ADVISORY CONDITIONS LOOK LIKELY TUESDAY AFTERNOON
INTO WEDNESDAY.

&&

.HYDROLOGY...
ISSUED AT 351 AM EDT MON OCT 15 2012

RIVER LEVELS HAVE SPIKED UP WITH THE TWO TO THREE INCHES OF
WEEKEND RAINS. LEVELS SHOULD GRADUALLY LEVEL OFF OVER THE NEXT 24
HOURS AND REMAIN WITHIN THEIR BANKS. ADDITIONAL RAINFALL THROUGH
THE SHORT TERM SHOULD REMAIN LIGHT ALLOWING FOR A LOWERING TREND
INTO MID WEEK.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR LMZ844>849.

&&

SYNOPSIS...JK
SHORT TERM...JK
LONG TERM...OSTUNO
AVIATION...WDM
HYDROLOGY...JK
MARINE...JK
Hazardous weather outlook, Oct 14, 8:26 PM EDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
826 PM EDT SUN OCT 14 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-151030-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
826 PM EDT SUN OCT 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

WINDS WILL GUST TO 40 MPH ARE EXPECTED AS THE COLD FRONT SWEEPS
THROUGH THE AREA THIS EVENING. THIS COULD LEAD TO A FEW DOWNED
TREE LIMBS AND SCATTERED POWER OUTAGES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

LMZ844>849-151030-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
826 PM EDT SUN OCT 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

NORTHWEST GALES TO 40 KNOTS TONIGHT WILL CAUSE CONDITIONS TO
HAZARDOUS TO SMALL CRAFT THROUGH THE NIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT MUCH OF NEXT
WEEK.

MEADE WDM

In the hours before

Local storm report, Oct 14, 10:15 PM EDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1015 PM EDT SUN OCT 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HEAVY RAIN       OSHTEMO                 42.26N 85.68W
10/14/2012  M2.87 INCH       KALAMAZOO          MI   PUBLIC

            STORM TOTAL SINCE SATURDAY MORNING

&&

JK
Local storm report, Oct 14, 10:57 PM EDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1057 PM EDT SUN OCT 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     HEAVY RAIN       NORTON SHORES           43.16N 86.26W
10/14/2012  M1.87 INCH       MUSKEGON           MI   PUBLIC

            STORM TOTAL SINCE SATURDAY MORNING

&&

JK
Local storm report, Oct 14, 11:14 PM EDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1114 PM EDT SUN OCT 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     HEAVY RAIN       1 S KALAMAZOO           42.27N 85.59W
10/14/2012  M2.44 INCH       KALAMAZOO          MI   BROADCAST MEDIA

            STORM TOTAL SINCE SATURDAY MORNING

&&

JK
Local storm report, Oct 14, 11:39 PM EDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1139 PM EDT SUN OCT 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     NON-TSTM WND GST 4 W MUSKEGON            43.23N 86.34W
10/14/2012  M48.00 MPH       MUSKEGON           MI   OTHER FEDERAL

            MUSKEGON GLERL OBSERVATION

1020 PM     NON-TSTM WND GST BIG SABLE POINT         44.06N 86.51W
10/14/2012  M48.00 MPH       MASON              MI   OFFICIAL NWS OBS

1035 PM     NON-TSTM WND GST 1 W SOUTH HAVEN         42.40N 86.29W
10/14/2012  M48.00 MPH       LMZ844             MI   OTHER FEDERAL

            SOUTH HAVEN GLERL OBSERVATION

&&

JK

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.